question-icon

I HAVE parkinsons . I am loosing weight even that

default
Posted on Fri, 28 Dec 2018
Question: I HAVE parkinsons . I am loosing weight even that I am eating my regular diet
doctor
Answered by Dr. Mahboob Ur Rahman (1 hour later)
Brief Answer:
Please see detalied answer.

Detailed Answer:
Hi and Welcome to Ask A Doctor service. I have read your question and here is my advice.
While little weght loss may be normal , significant weght loss ( more then 10 percent of weght ) always need work up .
There may be many causes for weght loss like chronic infection , endocrine problems like diabetes or thyrotoxicosis , or other Gut diseases.
In parkinson patient , one reason for weght loss may be the treatment. If you are taking sinemet, this may be the cause as sinamet do causes weght loss in many patients.It's one of the side effects of sinamet .
Howe'ver If there is any symptoms of any other disease like heat tolerance , diarrhea , difficulty in swallowing, fever , or anything thing else , or if the weght loss is too rapid then we must see for the cause .That would need detalied interview about symtpoms and assessment and blood tests.
Hope I have answered your question.Please feel free to ask anything else. I will be glad to answer any further question about this.

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Mahboob Ur Rahman

General & Family Physician

Practicing since :2012

Answered : 2302 Questions

premium_optimized

The User accepted the expert's answer

Share on
I HAVE parkinsons . I am loosing weight even that

Brief Answer: Please see detalied answer. Detailed Answer: Hi and Welcome to Ask A Doctor service. I have read your question and here is my advice. While little weght loss may be normal , significant weght loss ( more then 10 percent of weght ) always need work up . There may be many causes for weght loss like chronic infection , endocrine problems like diabetes or thyrotoxicosis , or other Gut diseases. In parkinson patient , one reason for weght loss may be the treatment. If you are taking sinemet, this may be the cause as sinamet do causes weght loss in many patients.It's one of the side effects of sinamet . Howe'ver If there is any symptoms of any other disease like heat tolerance , diarrhea , difficulty in swallowing, fever , or anything thing else , or if the weght loss is too rapid then we must see for the cause .That would need detalied interview about symtpoms and assessment and blood tests. Hope I have answered your question.Please feel free to ask anything else. I will be glad to answer any further question about this.